Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 21, 2011, 10:53 PM EDT for Jefferson County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2011, 10:53 PM EDT (02:53 UTC)
- Expired
- Jun 21, 2011, 11:30 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
County Jefferson County, GA
The radar
The Robins AFB radar (KJGX), 114 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 753 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 2020 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
825
WWUS82 KFFC 220253
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1053 PM EDT TUE JUN 21 2011
GAZ076-220330-
1053 PM EDT TUE JUN 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN JEFFERSON COUNTY
UNTIL 1130 PM EDT...
AT 1046 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF STELLAVILLE...MOVING NORTHEAST
AT 35 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS JEFFERSON
COUNTY THROUGH 1130 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE STELLAVILLE...WRENS AND MATTHEWS.
&&
LAT...LON 3315 8226 3305 8229 3305 8230 3323 8244
3332 8235 3331 8232 3327 8226 3323 8223
TIME...MOT...LOC 0253Z 213DEG 31KT 3312 8228
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 21, 9:50 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 21, 9:50 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 950 PM EDT TUE JUN 21 2011 .UPDATE... CONVECTION IS CONTINUING ACROSS THE SOUTHEAST PART OF THE CWA. MORE CONVECTION UPSTREAM OVER CENTRAL AND SOUTHERN ALABAMA AND THIS HAS THE POTENTIAL TO MOVE INTO THE CWA AFTER MIDNIGHT TONIGHT. ALTHOUGH IT IS WEAKENING THERE IS ENOUGH OF A RISK TO KEEP AT LEAST A SLIGHT CHANCE GOING FOR CENTRAL GEORGIA FOR THE REST OF TONIGHT. WILL NEED TO ADJUST LOWS ACROSS NORTH GEORGIA DUE TO THE PRECIP THAT FELL EARLIER THIS EVENING. && .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... /ISSUED AT 740 PM EDT TUE JUN 21 2011/ PRIMARY CONCERN AGAIN IS CHC FOR SEVERE CONVECTION WED AND THURS. STORMS HAVE MANAGED TO DODGE CWA THIS AFTERNOON...NO ONE SEEMS TO BE COMPLAINING OTHER THAN THOSE WISHING FOR SOME RAIN. MODELS STILL IN GOOD AGREEMENT TO UPPER TROUGH WILL SLOWLY PROGRESS EAST REST OF THIS WEEK AND SOUTHERN FRINGE OF WESTERLIES WILL DIP INTO ALL OF NORTH GA. EXPECT STORMS IN AL TO WEAKEN THIS EVENING BUT STORMS FURTHER WEST TO PERSIST OVERNIGHT AND CONTINUE EAST INTO NW GA AFTER SUNRISE. THIS SCENARIO DEPICTED BY MOST MODELS INCLUDING 12Z GFS/15Z SREF MEAN/12Z ECMWF. 12Z AND 18Z NAM STILL ODD MEN OUT WITH NO INDICATION OF OVERNIGHT CONVECTION TO THE WEST...ALTHOUGH 18Z NAM DOES FIRE IT UP IN THE MORNING OVER NW GA. HAVE BUMPED POPS UP FOR LATE TONIGHT AND WED FOR NW 1/2 OF CWA. IF ENOUGH CLOUDS AND PRECIP CAN COME THROUGH IN THE MORNING...THIS WOULD DECREASE INSTABILITY AND LOW LEVEL FORCING AND HOPEFULLY JUST GIVING US SOME NEEDED RAIN. IF CONVECTION AND CLOUDS DISSIPATE IN THE MORNING...COULD BE IN FOR SOME REALLY ROUGH WEATHER AS VERTICAL WIND SHEAR WILL BE UNSEASONABLY STRONG. 0-6KM BULK SHEAR STILL PROGGED AT 20-25KTS. DAMAGING WINDS WOULD BE THE PRIMARY THREAT...BUT AGAIN DEPENDS ON EVOLUTION OF OVERNIGHT AND MORNING CONVECTION. FOR NOW...NAM THE ONLY MODEL REALLY SHOWING THIS. WILL HAVE TO WAIT AND SEE. AS WAVE MOVES SLOWLY EAST THURS...FLOW ALOFT OVER GA BECOMES MORE WESTERLY THAN SW AND A TAD WEAKER. MAY BE A LITTLE LESS COVERAGE OF STORMS AS RIBBON OF DRIER AIR WRAPS IN FROM THE WEST OVER NORTH GA. HAVE CONTINUED CHC POPS WITH PLENTY OF MOISTURE AND INSTABILITY OVER ALL BUT FAR NORTH GA. USED BIAS ADJUSTED MET GUIDANCE AND RECENT PERSISTENCE FOR MIN TEMPS AND BIAS ADJUSTED MAV/MET FOR MAX TEMPS. .LONG TERM /FRIDAY THROUGH TUESDAY/... /ISSUED AT 740 PM EDT TUE JUN 21 2011/ WEAK UPPER TROUGH AXIS STILL PROGGED BY MED RANGE MODELS TO REMAIN OVER THE SOUTHEAST THROUGH TUESDAY. 12Z ECMWF A LITTLE FASTER PUSHING IT OUT BUT VERY LITTLE DIFFERENCE BETWEEN IT AND 12Z GFS AND GEFS MEAN. SHOULD KEEP US IN FAIRLY ACTIVE PATTERN WITH SCT DIURNALLY DRIVEN STORMS IN THE AFT/EVE WITH NEAR OR SLIGHTLY BELOW NORMAL MAX TEMPS. MIN TEMPS SHOULD STAY WARM. GOING FCST LOOKS GOOD AS 12Z RUNS NOT MUCH DIFFERENT THAN 00Z RUNS. SNELSON && .AVIATION... CURRENT CONVECTION OVER CENTRAL AND EXTREME NORTHWEST GA SHOWING SIGNS OF WEAKENING. WILL NEED TO KEEP VCTS/CB IN AHN AND MCN BUT WILL LEAVE MENTION OF TSRA OUT OF OTHER SITES. SKIES WILL BECOME MOSTLY CLEAR TONIGHT WITH AC/STRATO CU ADVECTING INTO THE FORECAST AREA FROM THE WEST AFTER SUNRISE WEDNESDAY. CONVECTION REDEVELOPS LATE TUESDAY MORNING AND TUESDAY AFTERNOON. WINDS WILL REMAIN WEST TO SOUTHWEST THROUGH THE FORECAST. //ATL CONFIDENCE...00Z UPDATE... HIGH ON ALL ELEMENTS && .PRELIMINARY POINT TEMPS/POPS... ATHENS 72 92 69 90 / 20 40 50 30 ATLANTA 75 87 71 87 / 20 70 50 30 BLAIRSVILLE 68 81 66 84 / 20 80 60 40 CARTERSVILLE 70 87 68 88 / 30 80 50 40 COLUMBUS 75 93 72 90 / 20 40 40 40 GAINESVILLE 72 87 68 87 / 20 70 60 40 MACON 73 95 71 91 / 10 20 40 40 ROME 71 87 68 88 / 40 80 50 40 PEACHTREE CITY 70 88 68 88 / 20 70 40 30 VIDALIA 76 97 74 92 / 10 20 20 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 13
Hazardous weather outlook, Jun 21, 9:43 PM EDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 943 PM EDT TUE JUN 21 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 943 PM EDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA TONIGHT. .SYNOPSIS... A WEAK PRESSURE PATTERN WILL REMAIN OVER THE REGION THROUGH TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. .DISCUSSION... A MOIST SOUTHWESTERLY FLOW WILL CONTINUE THROUGH TONIGHT. SEVERAL IMPULSES IN THE FLOW WILL MOVE NORTHEASTWARD ACROSS ALABAMA... GIVING THE FORECAST AREA A CHANCE FOR A FEW THUNDERSTORMS TONIGHT. INSTABILITY WILL BE MODERATE BUT ANY STORMS THAT DEVELOP SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 21, 8:21 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
821 PM EDT TUE JUN 21 2011
GAZ060-061-220100-
821 PM EDT TUE JUN 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN PUTNAM AND
HANCOCK COUNTIES UNTIL 900 PM EDT...
AT 818 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SHOULDERBONE...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS PUTNAM AND
HANCOCK COUNTIES THROUGH 900 PM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE ROCKVILLE...OCONEE SPRINGS PARK...SHOULDERBONE...
SPRINGFIELD AND POWELTON.
&&
LAT...LON 3340 8282 3322 8315 3336 8328 3340 8322
3338 8322 3339 8319 3336 8316 3347 8301
3345 8299 3345 8287 3343 8282
TIME...MOT...LOC 0021Z 231DEG 20KT 3335 8312Special weather statement, Jun 21, 8:56 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
856 PM EDT TUE JUN 21 2011
GAZ096-097-109-220145-
856 PM EDT TUE JUN 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN LAURENS...
BLECKLEY AND DODGE COUNTIES UNTIL 945 PM EDT...
AT 850 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RODDY...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS LAURENS...
BLECKLEY AND DODGE COUNTIES THROUGH 945 PM EDT. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE DUBOIS...GRESSTON...RODDY...EMPIRE...
COCHRAN...YONKERS...GOLDSBORO...CHESTER...ROWLAND...REBIE...DEXTER...
MONTROSE...DUDLEY...HARLOW AND EAST DUBLIN.
&&
LAT...LON 3237 8339 3269 8300 3269 8299 3251 8281
3223 8325
TIME...MOT...LOC 0056Z 229DEG 20KT 3236 8324Special weather statement, Jun 21, 9:05 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
905 PM EDT TUE JUN 21 2011
GAZ084-220145-
905 PM EDT TUE JUN 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WILKINSON COUNTY
UNTIL 945 PM EDT...
AT 903 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NICKLESVILLE...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WILKINSON
COUNTY THROUGH 945 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE NICKLESVILLE.
&&
LAT...LON 3271 8296 3263 8312 3263 8314 3272 8322
3286 8302 3285 8301 3286 8300 3283 8297
3280 8296 3277 8296 3275 8294
TIME...MOT...LOC 0105Z 209DEG 18KT 3271 8307Local storm report, Jun 21, 9:06 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
906 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG IRWINTON 32.81N 83.17W
06/21/2011 WILKINSON GA EMERGENCY MNGR
WILKINSON EMA RELAYED A REPORT OF TEN TREES DOWN IN THE
IRWINTON AREA.
&&
AGIBBSSpecial weather statement, Jun 21, 9:34 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
934 PM EDT TUE JUN 21 2011
GAZ074-085-220215-
934 PM EDT TUE JUN 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WASHINGTON AND
JOHNSON COUNTIES UNTIL 1015 PM EDT...
AT 929 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES WEST OF WRIGHTSVILLE...MOVING NORTHEAST
AT 35 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WASHINGTON
AND JOHNSON COUNTIES THROUGH 1015 PM EDT. SOME LOCATIONS IN THE PATH
OF THE STORM INCLUDE DONOVAN...WRIGHTSVILLE...HARRISON...NEW HOME...
PRINGLE...RIDDLEVILLE AND DAVISBORO.
&&
LAT...LON 3266 8278 3266 8280 3269 8280 3272 8286
3271 8295 3275 8294 3277 8296 3279 8296
3301 8259 3290 8251 3282 8252 3280 8250
TIME...MOT...LOC 0134Z 236DEG 32KT 3271 8289Special weather statement, Jun 21, 10:53 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1053 PM EDT TUE JUN 21 2011
GAZ076-220330-
1053 PM EDT TUE JUN 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN JEFFERSON COUNTY
UNTIL 1130 PM EDT...
AT 1046 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF STELLAVILLE...MOVING NORTHEAST
AT 35 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS JEFFERSON
COUNTY THROUGH 1130 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE STELLAVILLE...WRENS AND MATTHEWS.
&&
LAT...LON 3315 8226 3305 8229 3305 8230 3323 8244
3332 8235 3331 8232 3327 8226 3323 8223
TIME...MOT...LOC 0253Z 213DEG 31KT 3312 8228The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:07 PM EDT | Special Weather Statement | FFC | Taliaferro | 38 min |
| Jun 21, 8:17 PM EDT | Special Weather Statement | FFC | Bleckley, Pulaski | 43 min |
| Jun 21, 8:21 PM EDT | Special Weather Statement | FFC | Hancock | 39 min |
| Jun 21, 8:56 PM EDT | Special Weather Statement | FFC | Laurens | 49 min |
| Jun 21, 9:05 PM EDT | Special Weather Statement | FFC | Wilkinson | 40 min |
| Jun 21, 9:34 PM EDT | Special Weather Statement | FFC | Washington | 41 min |
| Jun 21, 11:54 PM EDT | Special Weather Statement | FFC | Houston | 51 min |
| Jun 22, 2:49 PM EDT | Special Weather Statement | FFC | Coweta, Heard, Meriwether, Troup | 41 min |
| Jun 22, 2:56 PM EDT | Special Weather Statement | FFC | Carroll, Douglas, Haralson, Paulding | 34 min |
| Jun 22, 3:27 PM EDT | Special Weather Statement | FFC | Carroll, Chattahoochee, Coweta, Douglas, Fayette, Harris and 5 more | 33 min |
| Jun 22, 3:51 PM EDT | Special Weather Statement | FFC | Clayton, Cobb, DeKalb, Douglas, Fayette, Fulton and 4 more | 39 min |
| Jun 22, 4:13 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Forsyth, Fulton, Gwinnett, Henry and 4 more | 62 min |
| Jun 22, 4:30 PM EDT | Special Weather Statement | FFC | Cherokee, Dawson | 45 min |
| Jun 22, 4:41 PM EDT | Special Weather Statement | FFC | Fannin | 34 min |
| Jun 22, 4:44 PM EDT | Special Weather Statement | FFC | Lamar, Monroe, Upson | 46 min |
| Jun 22, 4:51 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Barrow, Clarke, Gwinnett, Hall, Jackson and 3 more | 54 min |
| Jun 22, 5:11 PM EDT | Special Weather Statement | FFC | Lumpkin, Union | 49 min |
| Jun 22, 5:22 PM EDT | Special Weather Statement | FFC | Baldwin, Bibb, Houston, Jasper, Jones, Peach and 2 more | 38 min |
| Jun 22, 5:37 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Clarke, Hall, Jackson, Madison, Oconee and 1 more | 38 min |
| Jun 22, 6:18 PM EDT | Special Weather Statement | FFC | Dade | 27 min |
| Jun 22, 6:20 PM EDT | Special Weather Statement | FFC | Madison, Oglethorpe | 40 min |
| Jun 22, 6:36 PM EDT | Special Weather Statement | FFC | Carroll, Haralson, Heard | 39 min |
| Jun 22, 6:58 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Haralson, Heard | 47 min |
| Jun 22, 7:11 PM EDT | Special Weather Statement | FFC | Haralson, Polk | 64 min |
| Jun 22, 7:21 PM EDT | Severe Thunderstorm Warning | FFC | Floyd, Haralson, Polk | 43 min |
| Jun 22, 7:48 PM EDT | Special Weather Statement | FFC | Cobb, Douglas | 42 min |
| Jun 22, 7:56 PM EDT | Special Weather Statement | FFC | Bartow, Gordon, Pickens | 49 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.